Browse by author
Lookup NU author(s): Dr Brian Moore
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
We present a series of three cases who developed manic symptoms on introduction of quetiapine to their medication regime. All were male, with tong-standing psychotic illnesses (schizophrenia/schizoaffective disorder), relatively well maintained on medication until their deterioration which prompted a review of their medication. The dose range of prescribed quetiapine was 300-800 mg daily. Two patients had previously received antidepressants without displaying manic symptoms. The mania subsided on withdrawal of quetiapine in two patients. The third patient continued on quetiapine but with the addition of zuclopenthixol depot. Sodium valproate was prescribed to the other two patients, and quetiapine was discontinued. These cases indicate that a side-effect of quetiapine may be mood elevation. An ability to elevate mood while controlling psychoses would be helpful in the treatment of post-psychotic and bipolar depression. Its clinical importance in the control of manic episodes, for which atypical antipsychotics are used increasingly, is uncertain.
Author(s): Mishra A, Moore PB, Hobbs R
Publication type: Article
Publication status: Published
Journal: Journal of Psychopharmacology
ISSN (print): 0269-8811
ISSN (electronic): 1461-7285
Publisher: Sage Publications Ltd.
Altmetrics provided by Altmetric